Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 2, NWS Kansas City, MO

May 3, 201117 counties in Missouri

NWS Kansas City, MO issued this frost advisory at May 3, 2011, 3:15 AM CDT for 17 counties in Missouri. It took effect at May 4, 2011, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 3:15 AM CDT (08:15 UTC)
In effect from
May 4, 2011, 3:00 AM CDT
Expired
May 4, 2011, 8:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 146 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2771 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS73 KEAX 030815
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT TUE MAY 3 2011

...AREAS OF FROST EXPECTED THIS MORNING AND WEDNESDAY MORNING...

AREAS OF FROST ARE EXPECTED IN NORTHERN MISSOURI AND NORTHEAST KANSAS
THIS MORNING AND CENTRAL MISSOURI MISSOURI TOMORROW MORNING. SURFACE
HIGH PRESSURE WILL SLOWLY DRIFT ACROSS THE REGION BRINGING CLEAR
SKIES AND LIGHT WINDS...WHICH WILL LEAD TO CONDITIONS AND
FROST...ESPECIALLY IN LOW LYING AREAS.

MOZ007-008-016-017-024-031615-
/O.NEW.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
/O.CON.KEAX.FR.Y.0001.000000T0000Z-110503T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD
315 AM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* TEMPERATURE: OVERNIGHT LOWS ARE FORECAST TO FALL BETWEEN 32 
  AND 35 DEGREES...WITH THE MOST CRITICAL TIME PERIOD BETWEEN 3 
  AND 8 AM. 

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED

$$

MOZ025-032-033-039-040-045-046-031615-
/O.NEW.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
315 AM CDT TUE MAY 3 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT WEDNESDAY. 

* TEMPERATURE: OVERNIGHT LOWS WILL RANGE FROM 32 AND 35 DEGREES.

* IMPACTS: AREAS OF FROST IN LOW LYING AREAS MAY THREATEN TENDER
  VEGETATION IF LEFT UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ025-102-MOZ001>006-011>015-020>023-031300-
/O.CON.KEAX.FR.Y.0001.000000T0000Z-110503T1300Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE
315 AM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: OVERNIGHT LOWS ARE FORECAST TO FALL BETWEEN 32 
  AND 35 DEGREES...WITH THE MOST CRITICAL TIME PERIOD BETWEEN 3 
  AND 8 AM. 

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
521 
WWUS73 KEAX 031258
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 AM CDT TUE MAY 3 2011

...AREAS OF FROST EXPECTED THIS MORNING AND WEDNESDAY MORNING...

AREAS OF FROST WILL DISSIPATE SOON THIS MORNING...BUT IS EXPECTED
TO REDEVELOP ACROSS CENTRAL MISSOURI MISSOURI WEDNESDAY MORNING.
SURFACE HIGH PRESSURE WILL SLOWLY DRIFT ACROSS THE REGION BRINGING
CLEAR SKIES AND LIGHT WINDS...WHICH WILL LEAD TO CONDITIONS AND
FROST...ESPECIALLY IN LOW LYING AREAS.

MOZ007-008-016-017-024-032100-
/O.EXP.KEAX.FR.Y.0001.000000T0000Z-110503T1300Z/
/O.CON.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD
758 AM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 



* TEMPERATURE: OVERNIGHT LOWS ARE FORECAST TO FALL BETWEEN 32 AND 35
  DEGREES WEDNESDAY MORNING...WITH THE MOST CRITICAL TIME PERIOD BETWEEN 3
  AND 8 AM.

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ025-102-MOZ001>006-011>015-020>023-031400-
/O.EXP.KEAX.FR.Y.0001.000000T0000Z-110503T1300Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE
758 AM CDT TUE MAY 3 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 



* TEMPERATURE: TEMPERATURES WILL RISE ABOVE THE FREEZING MARK BY MID-
  MORNING...ALLOWING ANY FROST THAT FORMED OVERNIGHT TO DISSIPATE.

* IMPACTS: THE RISK OF DAMAGING TENDER VEGETATION WILL DIMINISH SOON
  AS THE SUN CONTINUES TO WARM THE LOW LEVEL ATMOSPHERE.



$$

MOZ025-032-033-039-040-045-046-032100-
/O.CON.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
MACON-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...NEW FRANKLIN...
SEDALIA...BOONVILLE
758 AM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE: OVERNIGHT LOWS WILL RANGE FROM 32 AND 35 DEGREES.

* IMPACTS: AREAS OF FROST IN LOW LYING AREAS MAY THREATEN TENDER 
  VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SF
061 
WWUS73 KEAX 032027
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT TUE MAY 3 2011

...AREAS OF FROST EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

HIGH PRESSURE WILL SLOWLY SLIDE INTO CENTRAL AND EASTERN MISSOURI
OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL BE FAVORABLE FOR AREAS
OF FROST...ESPECIALLY IN LOW LYING AREAS.

MOZ005-006-015-023-031-041030-
/O.EXA.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
HARRISON-MERCER-GRUNDY-LIVINGSTON-CARROLL-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...TRENTON...
CHILLICOTHE...CARROLLTON
327 PM CDT TUE MAY 3 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT WEDNESDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE FORECAST TO FALL BETWEEN 32 
  AND 35 DEGREES WEDNESDAY MORNING...WITH THE MOST CRITICAL TIME 
  PERIOD BETWEEN 3 AND 8 AM. 

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


&&

$$

MOZ007-008-016-017-024-025-032-033-039-040-045-046-041030-
/O.CON.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...SEDALIA...BOONVILLE
327 PM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE FORECAST TO FALL BETWEEN 32 
  AND 35 DEGREES WEDNESDAY MORNING...WITH THE MOST CRITICAL TIME 
  PERIOD BETWEEN 3 AND 8 AM. 

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED

&&

$$
560 
WWUS73 KEAX 040321
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT TUE MAY 3 2011

...AREAS OF FROST EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

HIGH PRESSURE WILL SLOWLY SLIDE INTO CENTRAL AND EASTERN MISSOURI
OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL BE FAVORABLE FOR
AREAS OF FROST...ESPECIALLY IN LOW LYING AREAS.

MOZ005>008-015>017-023>025-031>033-039-040-045-046-041130-
/O.CON.KEAX.FR.Y.0002.110504T0800Z-110504T1300Z/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-
COOPER-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...SEDALIA...BOONVILLE
1021 PM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY FOR MUCH OF NORTH CENTRAL AND NORTHEAST MISSOURI...MAINLY
ALONG AND EAST OF HIGHWAY 65. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL SHARPLY THIS EVENING
  UNDER CLEAR SKIES AND CALM WINDS...AND WILL ALREADY BE IN THE MID
  30S IN THE KIRKSVILLE AREA PRIOR TO MIDNIGHT. FURTHER WEST...CRITICAL
  TEMPERATURES WILL LIKELY BE REACHED DURING THE EARLY MORNING HOURS.

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED

&&

$$

BOOKBINDER
527 
WWUS73 KEAX 040846
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT WED MAY 4 2011

...AREAS OF FROST EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

HIGH PRESSURE WILL SLOWLY SLIDE INTO CENTRAL AND EASTERN MISSOURI
OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL BE FAVORABLE FOR
AREAS OF FROST...ESPECIALLY IN LOW LYING AREAS.

MOZ005>008-015>017-023>025-031>033-039-040-045-046-041300-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-110504T1300Z/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-
COOPER-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...SEDALIA...BOONVILLE
346 AM CDT WED MAY 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL THIS MORNING TO
  AROUND 32 DEGREES BEFORE THE SUNRISES.

* IMPACTS: AREAS OF FROST WILL DEVELOP OVERNIGHT. THIS WILL POSE 
  A THREAT TO TENDER PLANTS AND VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED

&&

$$
256 
WWUS73 KEAX 041246
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 AM CDT WED MAY 4 2011


 ...RISK OF SUB-FREEZING TEMPERATURES HAS ENDED...



MOZ005>008-015>017-023>025-031>033-039-040-045-046-041400-
/O.EXP.KEAX.FR.Y.0002.000000T0000Z-110504T1300Z/
HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-
COOPER-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...SEDALIA...BOONVILLE
746 AM CDT WED MAY 4 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 



* TEMPERATURE: THE RISING SUN HAS WARMED THE LOW LEVEL ATMOSPHERE
  QUICKLY...THUS THE RISK OF SUB-FREEZING TEMPERATURES WILL END
  WITHIN THE NEXT HOUR.

* IMPACTS: DUE TO WARMING TEMPERATURES...THE IMPACT OF COLD ON TENDER
  VEGETATION WILL END SHORTLY.



$$

SF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at May 2, 11:51 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 2, 11:51 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 PM CDT MON MAY 2 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

LARGE AREA OF HIGH PRESSURE CENTERED OVER NORTH DAKOTA WILL SLOWLY
SLIDE INTO THE MIDDLE AND LOWER MISSOURI VALLEY TONIGHT AND
TUESDAY AS AN AMPLIFIED UPPER RIDGE BUILDS INTO THE HIGH PLAINS.
RESULTING CLEAR SKIES AND LIGHT WINDS WILL LIKELY ALLOW TEMPS TO DROP
INTO THE MIDDLE AND POSSIBLY LOWER 30S ACROSS THE NORTHERN HALF OF
THE CWA...SIMILAR TO CONDITIONS LAST NIGHT ACROSS PARTS OF NE/IA.
GROWING SEASON IS WELL UNDERWAY ACROSS THESE AREAS...SO A FROST
ADVISORY HAS BEEN ISSUED TONIGHT AND EARLY TUESDAY. CONCERNED THAT
SOME MID CLOUDS ACROSS KANSAS COULD SKIRT WESTERN PORTIONS OF THE CWA
LATER THIS EVENING AND PREVENT FULL RADIATIONAL COOLING AS A FEW
MODELS ARE SUGGESTING. HOWEVER...INCREASING MIDLEVEL SUBSIDENCE ON
THE BACK EDGE OF THE RETREATING UPPER TROUGH SHOULD ALLOW MOST OF
THIS MOISTURE TO DISSIPATE AS IT SPREADS THIS FAR EAST. SECOND AREA
OF CONCERN IS THE NORTHEAST COUNTIES WHERE THE SFC PRESSURE GRADIENT
WILL BE A LITTLE TIGHTER. MAY NOT SEE AS MUCH OF A FROST THREAT
ACROSS THIS AREA...BUT GIVEN THE PROGRESS OF THE CURRENT GROWING
SEASON...WILL PLAY IT SAFE AND INCLUDE THEM IN THE ADVISORY.

SURFACE RIDGING WILL BUILD INTO CENTRAL MISSOURI BY 00Z WEDS. RETURN
FLOW AT 850 HPA WILL NOT ARRIVE UNTIL THE PASSAGE OF THE 850 RIDGE
AFTER 00Z...BUT ENOUGH BACKING SHOULD OCCUR AT THE SURFACE TO PUSH
TEMPS INTO THE MID 60S ACROSS THE WESTERN CWA. THIS COMBINED WITH
WIDESPREAD DEEP SUBSIDENCE AND MOSTLY SUNNY SKIES WILL FURTHER AID
THE POTENTIAL FOR WARMING. THEREFORE TRENDED A FEW DEGREES ABOVE THE
WARMER END OF GUIDANCE FOR MAX TEMPS ON TUES.

FROST WILL AGAIN BE A CONCERN ACROSS THE EASTERN CWA TUESDAY NIGHT AS
SURFACE HIGH NUDGES INTO EASTERN MISSOURI AND WINDS ACROSS CENTRAL
AND NORTHEAST MISSOURI DROP TO NEAR CALM. INCREASING SOUTHEAST FLOW
ON THE WESTERN SIDE OF THE HIGH WILL PREVENT ANY FROST THREAT ACROSS
THE WESTERN CWA. WARMING TREND CONTINUES ON WEDNESDAY AS 850 HPA
RIDGE SHIFTS INTO THE MISSISSIPPI VALLEY...AND RETURN SOUTHWESTERLY
FLOW PUSHES TEMPERATURES AT THAT LEVEL INTO THE 7-10 DEG C RANGE.
THIS IS STILL A COUPLE OF DEGREES BELOW AVERAGE FOR EARLY MAY...BUT
WITH CONTINUED MOSTLY SUNNY SKIES AND WEAK SUBSIDENCE...THIS SHOULD
ALLOW TEMPS TO PUSH TO NEAR NORMAL WHICH IS IN THE LOWER 70S.
INCREASING ISENTROPIC LIFT MAY BRING SOME INCREASING MID AND UPPER
LEVEL CLOUDS BUT LACK OF SIGNIFICANT MOISTURE WILL KEEP THINGS DRY
THROUGH THE DAY. FRONT WILL PUSH INTO FAR NORTHWESTERN PORTIONS OF
THE CWA LATE WEDNESDAY NIGHT AS AN UPPER SHORTWAVE TRACKS INTO THE
UPPER MISSISSIPPI VALLEY. BETTER LIFT AND MOISTURE WILL BE LOCATED
CLOSER TO THE UPPER SYSTEM...SO KEPT HIGHEST POPS CONFINED TO THE
NORTHERN CWA. INSTABILITY WILL BE MEAGER...SO SEVERE STORMS ARE NOT
EXPECTED. MAY NOT EVEN SEE ANY THUNDER WITH THIS ACTIVITY.

HAWBLITZEL

MEDIUM RANGE (THURSDAY THROUGH MONDAY)...

A COUPLE WAVES WILL IMPACT THE REGION...THE FIRST WILL BE DEPARTING
THE REGION THURSDAY...POSSIBLY LEAVING A FEW SHOWERS IN ITS WAKE.
THE 2ND WILL ARRIVE FRIDAY NIGHT INTO EARLY SATURDAY AND WILL AGAIN
LIKE PRODUCE A FEW WEAK STORMS AND OR JUST RAIN SHOWERS. THESE
SYSTEMS ARE NOT GOING TO HAVE MUCH MOISTURE TO WORK WITH AS GULF
MOISTURE HAS BEEN REMOVED FROM THE AREA FOR SOME TIME. THERE ARE
DIFFERING MODEL SOLUTIONS WITH WAVE POSITION/TIMING AFTER SATURDAY
AND MOISTURE REMAINS SCARCE...SO RATHER THAN BROAD BRUSH
EVERYBODY WITH LOW POP PRECIP AS THE MODELS WOULD SUGGEST DURING THE
LATER HALF OF THE EXTENDED FORECAST HAVE DECIDED TO GO DRY AFTER
SATURDAY.
&&

.AVIATION...

NO CHANGES TO AVIATION. VFR CONDITIONS THROUGH THE PERIOD WITH LIGHT
AND VARIABLE WINDS (MAINLY NORTHWEST) OVERNIGHT BECOMING STEADY
AROUND 10 KNOTS FROM THE NORTHWEST BY EARLY AFTERNOON...AND THEN
BECOMING LGT/VRB AFTER 00Z.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 2, 6:33 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT MON MAY 2 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
633 PM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

AREAS OF FROST ARE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING
AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S UNDER CLEAR SKIES
AND LIGHT WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY...AS WELL AS SATURDAY AND SUNDAY. THE CHANCES FOR ANY
SEVERE THUNDERSTORMS APPEAR LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BOOKBINDER

Nearby

Frost Advisories in Missouri, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.